Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 6, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jan 24, 2021, 3:52 AM CST. It took effect at Jan 24, 2021, 6:00 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2021, 3:52 AM CST (09:52 UTC)
- In effect from
- Jan 24, 2021, 6:00 PM CST
- Expired
- Jan 25, 2021, 9:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
306 WHUS74 KHGX 240952 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 352 AM CST Sun Jan 24 2021 GMZ370-375-241800- /O.NEW.KHGX.SC.Y.0006.210125T0300Z-210125T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 352 AM CST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WHAT...South winds 20 kt with gusts up to 25 kt and seas 5 to 8 ft expected. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 9 PM this evening to 9 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Small craft should also exercise caution before of the advisory as well as seas climb to above 4 feet by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-350-355-241800- /O.EXT.KHGX.MF.Y.0007.000000T0000Z-210125T0000Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 352 AM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Dense fog will reduce visibility below 1 NM at times. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Matagorda Bay. * WHEN...Until 6 PM CST this evening. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
9 follow-up statements
264 WHUS74 KHGX 241536 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 936 AM CST Sun Jan 24 2021 GMZ330-335-350-355-242345- /O.CON.KHGX.MF.Y.0007.000000T0000Z-210125T0000Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 936 AM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Dense fog will reduce visibility below 1 NM at times. Widespread dense fog this morning will be gradually improving as southerly winds increase this afternoon. Only patchy fog may linger east of Freeport and up into Galveston Bay and near Bolivar this afternoon. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Matagorda Bay. * WHEN...Until 6 PM CST this evening. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ370-375-242345- /O.CON.KHGX.SC.Y.0006.210125T0300Z-210125T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 936 AM CST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WHAT...South winds 20 kt with gusts up to 25 kt and seas 5 to 8 ft expected. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 9 PM this evening to 9 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
016 WHUS74 KHGX 241725 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1125 AM CST Sun Jan 24 2021 GMZ330-335-350-355-241830- /O.CAN.KHGX.MF.Y.0007.000000T0000Z-210125T0000Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 1125 AM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY IS CANCELLED... Patchy fog will linger through early afternoon then begin to return after 10 pm. Some areas of fog are more likely after midnight. $$ GMZ370-375-250130- /O.CON.KHGX.SC.Y.0006.210125T0300Z-210125T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1125 AM CST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WHAT...South winds 20 kt with gusts up to 25 kt and seas 5 to 8 ft expected. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 9 PM this evening to 9 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
430 WHUS74 KHGX 242139 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 339 PM CST Sun Jan 24 2021 GMZ370-375-250545- /O.EXT.KHGX.SC.Y.0006.210125T0000Z-210125T1900Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 339 PM CST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CST MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas building to 5 to 8 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 1 PM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
652 WHUS74 KHGX 250337 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 937 PM CST Sun Jan 24 2021 GMZ370-375-251145- /O.CON.KHGX.SC.Y.0006.000000T0000Z-210125T1900Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 937 PM CST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas building to 5 to 8 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 1 PM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
433 WHUS74 KHGX 250402 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1002 PM CST Sun Jan 24 2021 GMZ335-355-251000- /O.NEW.KHGX.MF.Y.0008.210125T0402Z-210125T1000Z/ Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- 1002 PM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST MONDAY... * WHAT...Dense fog will reduce visibility to less than 1 NM at times. * WHERE...Galveston Bay and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...Until 4 AM CST Monday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ370-375-251215- /O.CON.KHGX.SC.Y.0006.000000T0000Z-210125T1900Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1002 PM CST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 1 PM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
839 WHUS74 KHGX 250838 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 238 AM CST Mon Jan 25 2021 GMZ350-251500- /O.EXB.KHGX.SC.Y.0006.210125T0900Z-210125T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- 238 AM CST Mon Jan 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ335-355-251500- /O.EXT.KHGX.MF.Y.0008.000000T0000Z-210125T1500Z/ Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- 238 AM CST Mon Jan 25 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Dense fog will reduce visibility to less than 1 NM at times. * WHERE...Galveston Bay and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...Until 9 AM CST this morning. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ370-375-251645- /O.CON.KHGX.SC.Y.0006.000000T0000Z-210125T1900Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 238 AM CST Mon Jan 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 1 PM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
400 WHUS74 KHGX 251459 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 859 AM CST Mon Jan 25 2021 GMZ335-355-251800- /O.EXT.KHGX.MF.Y.0008.000000T0000Z-210125T1800Z/ Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- 859 AM CST Mon Jan 25 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dense fog will reduce visibility to less than 1 NM at times. * WHERE...Galveston Bay and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...Until noon CST today. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ350-251800- /O.EXT.KHGX.SC.Y.0006.000000T0000Z-210125T1800Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- 859 AM CST Mon Jan 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 ft expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-252300- /O.EXT.KHGX.SC.Y.0006.000000T0000Z-210126T0300Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 859 AM CST Mon Jan 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 20 to 25 kt and seas 6 to 9 ft. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
315 WHUS74 KHGX 252130 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 330 PM CST Mon Jan 25 2021 GMZ370-375-260300- /O.CON.KHGX.SC.Y.0006.000000T0000Z-210126T0300Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 330 PM CST Mon Jan 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 10 to 15 knots becoming northwest then north. Seas 5 to 8 ft subsiding to 4 to 6 feet late this evening. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
650 WHUS74 KHGX 252319 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 519 PM CST Mon Jan 25 2021 GMZ355-260200- /O.NEW.KHGX.MF.Y.0009.210125T2319Z-210126T0200Z/ Coastal waters from High Island to Freeport TX out 20 NM- 519 PM CST Mon Jan 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Patchy dense fog will reduce visibility to less than 1 NM. * WHERE...Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...Until 8 PM CST this evening. At 515 pm, a cool front was situated across central Galveston Bay and should make continued southward progress this evening. This should allow visibilities to improve once it passes. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ335-260100- /O.NEW.KHGX.MF.Y.0009.210125T2319Z-210126T0100Z/ Galveston Bay- 519 PM CST Mon Jan 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Dense fog will reduce visibility to 2 to 3 NM. * WHERE...far southern Galveston Bay. * WHEN...Until 7 PM CST this evening. t 515 pm, a cool front was situated across central Galveston Bay and should make continued southward progress this evening. This should allow visibilities to improve once it passes. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ370-375-260300- /O.CON.KHGX.SC.Y.0006.000000T0000Z-210126T0300Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 519 PM CST Mon Jan 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Seas 5 to 7 ft. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 11:22 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 23, 11:22 PM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1122 PM CST Sat Jan 23 2021
.AVIATION...
Warm front situated just off the coast will be moving inland
overnight. LIFR/IFR conditions with periods of -ra/dz/fg
continuing into late Sunday morning. Southerly winds will
increase Sun afternoon which should allow cigs to possibly lift
into MVFR territory inland for a while, but anticipate them to
fall back down below 1000ft again after sunset. Dense sea fog will
persist along the coast thru the period. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 61 74 62 72 48 / 40 50 70 60 0
Houston (IAH) 61 74 65 75 52 / 60 30 40 60 0
Galveston (GLS) 60 69 64 69 57 / 40 20 20 40 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until noon CST Sunday for the following
zones: Coastal Jackson...Coastal Matagorda...Matagorda
Islands.
Dense Fog Advisory until 6 PM CST Sunday for the following
zones: Brazoria Islands...Galveston Island and Bolivar
Peninsula.
GM...Dense Fog Advisory until noon CST Sunday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Galveston Bay...Matagorda Bay.
Dense Fog Advisory until 6 PM CST Sunday for the following
zones: Coastal waters from High Island to Freeport TX out
20 NM.
&&Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.